Alert archive / Oklahoma / Flash Flood Warnings in 2022
Flash Flood Warning 20, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 21, 2022, 6:39 AM CDT for Craig County, Mayes County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2022, 6:39 AM CDT (11:39 UTC)
- Expired
- May 21, 2022, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craig County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2486 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.9
The text
As transmitted.
887
WGUS54 KTSA 211139
FFWTSA
OKC035-097-211430-
/O.NEW.KTSA.FF.W.0020.220521T1139Z-220521T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
639 AM CDT Sat May 21 2022
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
South Central Craig County in northeastern Oklahoma...
Northwestern Mayes County in northeastern Oklahoma...
* Until 930 AM CDT.
* At 639 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Vinita... Pryor...
Pryor Creek... Adair...
Big Cabin... Pensacola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3649 9544 3651 9539 3651 9536 3651 9533
3654 9533 3655 9533 3665 9513 3652 9503
3651 9504 3623 9541 3631 9544 3633 9544
3635 9544 3638 9544 3639 9544 3648 9544
FLASH FLOOD...RADAR INDICATED
$$
RBD1 follow-up statement
848
WGUS74 KTSA 211232
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
732 AM CDT Sat May 21 2022
OKC035-097-211430-
/O.CON.KTSA.FF.W.0020.000000T0000Z-220521T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Craig OK-Mayes OK-
732 AM CDT Sat May 21 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT THIS
MORNING FOR SOUTH CENTRAL CRAIG AND NORTHWESTERN MAYES COUNTIES...
At 732 AM CDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly. The
heaviest rains have ended however flash flooding remains a concern
as water run off continues.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Vinita... Pryor...
Pryor Creek... Adair...
Big Cabin... Pensacola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3649 9544 3651 9539 3651 9536 3651 9533
3654 9533 3655 9533 3665 9513 3652 9503
3651 9504 3623 9541 3631 9544 3633 9544
3635 9544 3638 9544 3639 9544 3648 9544
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 21, 6:09 AM CDT, 30 minutes earlier.
Area forecast discussion, May 21, 6:09 AM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 609 AM CDT Sat May 21 2022 ...New AVIATION... .SHORT TERM... (Today) Issued at 237 AM CDT Sat May 21 2022 Multiple clusters of strong thunderstorms continue across portions of northeast Oklahoma early this morning near 850 MB front. A storm or two could still produce marginally severe hail, however activity will mainly pose a locally heavy rain threat. Light precipitation will likely linger across portions of northeast Oklahoma behind cold front but showers should begin to decrease in coverage by early afternoon. As cold front pushes into far southeast Oklahoma and northwest Arkansas this afternoon, instability may be sufficient for a few strong to severe storms to redevelop before main convective line shifts east by early evening. && .LONG TERM... (Tonight through Friday) Issued at 237 AM CDT Sat May 21 2022 Cool conditions will continue on Sunday behind front as weak surface high pressure builds into the region. Shower and thunderstorm chances will begin to ramp back up Sunday night across eastern Oklahoma as stronger forcing/upglide develops in low level jet axis. Sub-tropical moisture will begin to overspread the region on Monday as stronger southwest flow aloft develops. Although there remains some timing uncertainties, it appears that multiple rounds of thunderstorms with heavy rainfall will be possible Monday and especially into Tuesday as a strong upper wave approaches. PWATs will climb into the 1.75-2.00 inch range by this time, which is 2 to 3 standard deviations from normal for this time of year. Flooding will likely become a concern, especially in areas that receive multiple rounds of heavy rain and where thunderstorms train over the same locations. Another round of thunderstorms will once again be possible into Wednesday as a strong upper level trough moves out of the Rockies and into the central Plains. The heavy rainfall threat should begin to diminish by Thursday as upper system shifts east of the region. As mentioned in the previous long term discussion, continue to monitor forecast updates as the event nears as amounts and locations are refined. && .AVIATION... (12Z TAFS) Issued at 605 AM CDT Sat May 21 2022 Showers and storms will have the potential to impact the majority of the area sites through the morning hours. With the activity tapering from northwest to southeast as the day wears on. MVFR to VFR ceilings will be the most common across the area during the valid period. However, worse conditions will be possible in the vicinity of thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 47 68 54 / 60 10 10 50 FSM 80 54 69 56 / 80 60 20 20 MLC 75 51 68 57 / 60 40 20 50 BVO 61 45 67 52 / 50 10 10 50 FYV 75 49 68 52 / 80 60 20 20 BYV 73 48 66 51 / 90 70 10 20 MKO 68 49 68 55 / 70 30 10 40 MIO 62 45 66 51 / 80 20 10 30 F10 67 48 68 56 / 60 20 10 50 HHW 85 56 68 59 / 60 50 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 LONG TERM....12 AVIATION...10
Hazardous weather outlook, May 21, 4:28 AM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 428 AM CDT Sat May 21 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 428 AM CDT Sat May 21 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Several thunderstorm clusters will move across northeast Oklahoma this morning with brief heavy rainfall likely. A few of the stronger storms could produce damaging winds and quarter size hail. Thunderstorms are expected to redevelop across far southeast Oklahoma and northwest Arkansas this afternoon along the cold front. A few of these storms could also be severe with heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY THROUGH WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY AND FRIDAY...No Hazards. FRIDAY...No Hazards. EXTENDED DISCUSSION... Scattered showers and thunderstorms will begin to spread into portions of Eastern Oklahoma Sunday night. Multiple rounds of thunderstorms with heavy rainfall will be possible Monday through Wednesday as a series of upper waves traverse the region. Flooding concerns will begin to increase during this time especially in areas that receive several rounds of heavy rainfall. Rainfall totals will continue to be refined in the upcoming days. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 21, 4:01 AM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
401 AM CDT Sat May 21 2022
OKZ054-059-064-210930-
Osage OK-Pawnee OK-Creek OK-
401 AM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of south central Osage,
northwestern Creek and Pawnee Counties through 430 AM CDT...
At 401 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Maramec, moving east at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Mannford...
Oilton... Jennings...
Westport... Osage...
Hallett... Blackburn...
Terlton... Maramec...
Skedee... Walnut Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3649 9633 3616 9623 3616 9630 3614 9630
3608 9662 3616 9662 3616 9682 3624 9682
3625 9692 3633 9693 3633 9701 3637 9702
TIME...MOT...LOC 0901Z 257DEG 52KT 3622 9676
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 21, 4:03 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
403 AM CDT Sat May 21 2022
OKZ061-062-066>068-070-210930-
Muskogee OK-Okmulgee OK-Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
403 AM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of central Rogers,
western Mayes, Wagoner, northwestern Cherokee, east central Okmulgee
and northwestern Muskogee Counties through 430 AM CDT...
At 403 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Oologah to 2 miles east of Inola
to 3 miles southwest of Boynton. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muskogee... Claremore...
Wagoner... Pryor...
Coweta... Pryor Creek...
Fort Gibson... Chouteau...
Haskell... Chelsea...
Inola... Locust Grove...
Oologah... Adair...
Okay... Porter...
Foyil... Taft...
Boynton... Tullahassee...
This includes Interstate 44 between mile markers 243 and 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3651 9533 3651 9529 3612 9512 3559 9531
3557 9576 3612 9565 3652 9572 3652 9533
TIME...MOT...LOC 0903Z 269DEG 37KT 3645 9562 3613 9550 3561 9568
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 21, 4:32 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
432 AM CDT Sat May 21 2022
OKZ057-061>063-067-068-070-211015-
Muskogee OK-Craig OK-Cherokee OK-Rogers OK-Delaware OK-Mayes OK-
Wagoner OK-
432 AM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of southeastern Craig,
eastern Rogers, northwestern Delaware, Mayes, eastern Wagoner,
northwestern Cherokee and northeastern Muskogee Counties through 515
AM CDT...
At 432 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles northwest of Adair to 4 miles southwest
of Chouteau to 2 miles southeast of Taft. Movement was east at 25
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muskogee... Wagoner...
Pryor... Pryor Creek...
Fort Gibson... Chouteau...
Locust Grove... Salina...
Langley... Adair...
Okay... Hulbert...
Porter... Ketchum...
Spavinaw... Disney...
Big Cabin... Braggs...
Taft... Pensacola...
This includes Interstate 44 between mile markers 261 and 283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3620 9502 3564 9516 3565 9560 3614 9548
3656 9539 3667 9498 3667 9492
TIME...MOT...LOC 0932Z 260DEG 21KT 3651 9532 3616 9540 3574 9550
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 21, 5:25 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
525 AM CDT Sat May 21 2022
OKZ054-059-060-064-211100-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
525 AM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of southeastern Osage,
central Creek, southeastern Pawnee and central Tulsa Counties through
600 AM CDT...
At 525 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Westport to 4 miles northeast of Bristow.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tulsa... Sand Springs...
Bristow... Sapulpa...
Jenks... Glenpool...
Skiatook... Mannford...
Kiefer... Sperry...
Mounds... Kellyville...
Westport... Keystone State Park...
Walnut Creek State Park... Jenks Riverside Airport...
Turley... Gray...
This includes Interstate 44 between mile markers 188 and 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3628 9640 3643 9595 3642 9590 3589 9597
3582 9645
TIME...MOT...LOC 1025Z 249DEG 40KT 3622 9632 3589 9636
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 21, 6:13 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
613 AM CDT Sat May 21 2022
OKZ061-062-067-211145-
Rogers OK-Mayes OK-Wagoner OK-
613 AM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of southeastern Rogers,
southwestern Mayes and Wagoner Counties through 645 AM CDT...
At 613 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southwest of Verdigris to 3 miles west of
Porter. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Claremore... Wagoner...
Coweta... Catoosa...
Verdigris... Chouteau...
Inola... Porter...
Foyil... Taiwah...
Tiawah... Oneta...
Redbird... Mazie...
Choska... Bushyhead...
This includes Interstate 44 between mile markers 235 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9546 3604 9522 3601 9523 3599 9523
3597 9528 3593 9527 3578 9561 3612 9576
3616 9576 3616 9578 3622 9581
TIME...MOT...LOC 1113Z 224DEG 47KT 3621 9573 3587 9559
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 21, 6:35 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
635 AM CDT Sat May 21 2022
OKZ057-062-063-211200-
Craig OK-Delaware OK-Mayes OK-
635 AM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of south central Craig,
west central Delaware and central Mayes Counties through 700 AM
CDT...
At 635 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Chouteau, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Pryor... Pryor Creek...
Locust Grove... Salina...
Langley... Adair...
Spavinaw... Big Cabin...
Pensacola... Hoot Owl...
Spavinaw State Park... Sportsmen Acres Community...
Strang... Snowdale State Park...
Murphy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3613 9527 3640 9541 3660 9515 3633 9493
TIME...MOT...LOC 1135Z 224DEG 49KT 3625 9541
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:11 PM CDT | Special Weather Statement | TSA | Delaware | 49 min |
| May 20, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 57 min |
| May 20, 11:39 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 66 min |
| May 20, 11:52 PM CDT | Special Weather Statement | TSA | Delaware | 23 min |
| May 21, 2:08 AM CDT | Special Weather Statement | TSA | Osage | 52 min |
| May 21, 2:29 AM CDT | Special Weather Statement | TSA | Pawnee | 31 min |
| May 21, 2:39 AM CDT | Special Weather Statement | TSA | Washington | 51 min |
| May 21, 2:57 AM CDT | Special Weather Statement | TSA | Osage | 48 min |
| May 21, 3:32 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 28 min |
| May 21, 3:34 AM CDT | Special Weather Statement | TSA | Pawnee | 26 min |
| May 21, 3:42 AM CDT | Special Weather Statement | TSA | Okmulgee, Rogers | 33 min |
| May 21, 3:55 AM CDT | Special Weather Statement | TSA | Osage | 35 min |
| May 21, 3:59 AM CDT | Special Weather Statement | TSA | Nowata | 46 min |
| May 21, 4:01 AM CDT | Special Weather Statement | TSA | Pawnee | 29 min |
| May 21, 4:03 AM CDT | Special Weather Statement | TSA | Mayes, Muskogee, Rogers, Wagoner | 27 min |
| May 21, 4:32 AM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 43 min |
| May 21, 5:15 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 6 more | 3 hr |
| May 21, 5:25 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 35 min |
| May 21, 6:13 AM CDT | Special Weather Statement | TSA | Rogers, Wagoner | 32 min |
| May 21, 6:35 AM CDT | Special Weather Statement | TSA | Mayes | 25 min |
| May 21, 6:56 AM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| May 21, 7:08 AM CDT | Special Weather Statement | TSA | Delaware | 37 min |
Nearby
Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.